MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175254050
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device component code relates to device problem code for the reported event of stent calcified.Device component code relates to device problem code for the reported event of stent difficulty removing.A visual analysis of the returned device found that it had residues of calcification and no other anomalies or damages were noted.Based on product analysis, the encountered defect (stent calcified) may cause difficulties during the withdrawal of the device.Therefore, based on all available information the most probable cause for this complaint is considered ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure noted within the directions for use.A review of the device history record (dhr) was performed and no deviation was found.A labeling review was performed and it was found out that there is no evidence that the device was used in a manner inconsistent with the labeling.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was previously implanted in the ureter and kidney on (b)(6) 2017.It was removed during a ureteroscopy and double j placement procedure performed on (b)(6) 2018.According to the complainant, during removal, it was noticed that the stent was encrusted.It was reported that difficulty in removing the stent was encountered, and it took more than two hours to remove.A cystolitholapaxy was done to break up the encrustation and the entire stent was removed with the use of forceps.There were no patient complications reported as a result of this event, and the patients¿ condition at the conclusion of the procedure was reported to be ¿stable¿.
 
Additional Manufacturer Narrative
Additional information for stent implant and explant dates reported.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was previously implanted in the ureter and kidney on (b)(6) 2017.It was removed during a ureteroscopy and double j placement procedure performed on (b)(6) 2018.According to the complainant, during removal, it was noticed that the stent was encrusted.It was reported that difficulty in removing the stent was encountered, and it took more than two hours to remove.A cystolitholapaxy was done to break up the encrustation and the entire stent was removed with the use of forceps.There were no patient complications reported as a result of this event, and the patients¿ condition at the conclusion of the procedure was reported to be ¿stable¿.**additional information received on 07mar2018** stent was implanted on (b)(6) 2017 and was explanted on (b)(6) 2017.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7307967
Report Number3005099803-2018-00537
Device Sequence Number19099406
Product Code FGE
UDI-Device Identifier08714729170082
UDI-Public08714729170082
Combination Product (Y/N)N
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberM006175254050
Device Catalogue Number175-254-05
Device Lot Number0020439676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;